Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 16, NWS Jackson, KY

February 6, 20044 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 6, 2004, 3:29 AM EST for 4 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2004, 3:29 AM EST (08:29 UTC)
Expired
Feb 6, 2004, 9:30 AM EST
In force
6 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2004-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2004-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 776 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
776 m²/s²
0-3 km storm-relative helicity
1003 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 060840
FFWJKL
KYC065-109-129-189-061430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
329 AM EST FRI FEB 6 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESTILL COUNTY
  LEE COUNTY
  JACKSON COUNTY
  OWSLEY COUNTY

* UNTIL 930 AM EST

* AT 330 AM EST...DOPPLER RADAR INDICATED A HEAVY BAND OF RAIN 
EXTENDING FROM NEAR DANGO IN JACKSON COUNTY TO NEAR FIXER IN LEE 
COUNTY. OVER AN INCH OF RAIN IS ESTIMATED TO HAVE FALLEN BETWEEN 
MIDNIGHT AND 3 AM.

AT 303 AM EST JACKSON COUNTY DISPATCH REPORTED THAT HIGHWAY 89 SOUTH 
IN MCKEE WAS IMPASSABLE...AND WAS COVERED WITH OVER THREE FEET OF 
WATER.

MORE RAIN WILL MOVE OVER THE SAME REGION THROUGH THIS 
MORNING...PRODUCING EXCESSIVE RUNOFF AS IT FALLS ON SATURATED GROUND.

FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS 
IS LIKELY. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3738 8416 3726 8396 3735 8359 3765 8356
          3781 8403

$$

MCLANE
2 follow-up statements
000 
WGUS73 KJKL 061123
FFSJKL
KYC065-109-129-189-061515-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 AM EST FRI FEB 6 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR...

  ESTILL COUNTY
  LEE COUNTY
  JACKSON COUNTY
  OWSLEY COUNTY

* UNTIL 930 AM EST

* AT 515 AM EST...LEE COUNTY DISPATCH OFFICE REPORTED WATER OVER 
HIGHWAY 52 AT CATHEDRAL DOMAIN WEST OF BEATTYVILLE. DOPPLER RADAR 
INDICATED THAT BETWEEN 3 AND 6 AM...ONE-HALF TO ONE INCH OF RAIN HAS 
FALLEN...WITH THE HEAVIEST AMOUNTS ALONG AND EAST OF A BEATTYVILLE 
TO BOONEVILLE LINE. 

WHILE THE RAINS WILL BE DIMINISHING AFTER 8 AM...EXCESSIVE 
RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS 
...HIGHWAYS AND UNDERPASSES. ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

LAT...LON 3748 8417 3733 8387 3743 8367 3764 8371
          3778 8397

$$
HYSELL
000 
WGUS73 KJKL 061449
FFSJKL
KYC109-189-061515-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
948 AM EST FRI FEB 6 2004

...THE FLASH FLOOD WARNING FOR JACKSON AND OWSLEY COUNTIES EXPIRED
AT 930 AM...

HEAVY RAIN HAS EXITED THE AREA AND COUNTY DISPATCH REPORTED THAT 
WATER WAS RECEDING. THEREFORE THE FLASH FLOOD WARNING WAS ALLOWED TO 
EXPIRE.
 
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.

$$
GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 10:01 PM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Feb 5, 10:01 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EST THU FEB 5 2004

.DISCUSSION...

03Z SFC ANALYSIS SHOWS AN INVERTED TROF CONTINUING TO LIFT INTO THE
SOUTHERN OHIO. A WARM FRONT LOCATED ACROSS THE NORTHERN SECTIONS OF
THE GULF STATES WILL CONTINUE TO PUSH NORTH THROUGH THE OVERNIGHT
HOURS. A SOGGY NIGHT IS IN STORE FOR EASTERN KENTUCKY...AS MODERATE
TO HEAVY RAINS WILL CONTINUE TO TREK THROUGH THE AREA OVERNIGHT AND
DROP ANOTHER 1 TO 2 INCHES IN THE FAR SOUTHWESTERN COUNTIES AND 1 TO
1 1/2 ELSEWHERE...PRECIP ENHANCED BY STRONG 850 JET WILL CONTINUE TO
TRANSPORT COPIOUS AMOUNTS OF GULF MOISTURE NORTHWARD THROUGH THE
OVERNIGHT HOURS. DOWNSLOPING WILL CONTINUE TO SPARE THE HEADWATERS
OF THE KENTUCKY AND CUMBERLAND FOR MOST OF THE NIGHT. WILL ADJUST
TEMPERATURES UP A CATEGORY WITH TEMPS ALREADY RISING AND UPSTREAM
READINGS IN THE LOWER TO MIDDLE 50S.

WILL LET FLOOD WATCH THROUGH NOON FRIDAY CONTINUE...FLOODING HAS
GENERALLY BEEN CONCENTRATED IN THE SW PARTS OF THE CWA...BUT WITH
LOW FFG VALUES...A SATURATED GROUND...AND MOST CREEKS AND RIVERS
RUNNING HIGH WILL CLOSELY MONITOR ENTIRE CWA. UPDATE OUT SOON.

&&

.PREVIOUS DISCUSSIONS...

545 PM EST THU FEB 5 2004

21Z SFC ANALYSIS SHOWS AN INVERTED LOW PRESSURE AREA LIFTING INTO
THE SOUTHERN OHIO VALLEY WITH A TROUGH AXIS LYING THROUGH EAST
KENTUCKY. PLENTY OF MODERATE TO HEAVY RAINS CONTINUES TO STREAM
NORTH INTO EASTERN KENTUCKY NECESSITATING FLASH FLOOD WARNINGS FOR
SEVERAL COUNTIES THROUGH THE SOUTHERN PART OF OUR CWA. THE EARLIER
SNOW AND SLEET HAS MAINLY MELTED AND WASHED AWAY AS TEMPERATURES
CLIMBED THROUGH THE 30S AS THE AFTERNOON WORE ON. THE STREAM OF RAIN
WILL CONTINUE THROUGH THE NIGHT...MEANDERING WEST AND THEN BACK EAST
THROUGH EAST KENTUCKY. AS A RESULT WILL CONTINUE THE FLOOD WATCH
OVERNIGHT AND INTO FRIDAY MORNING.

THE MODELS ARE IN GOOD ENOUGH AGREEMENT THROUGH 48 HOURS AS THEY
SLOWLY ROLL THE FULL LATITUDE TROUGH EAST AND INTO THE OHIO VALLEY
...GRADUALLY LIFTING INTO THE NORTHEAST AND OFF THE MID ATLANTIC
COAST. PLENTY OF UPPER LEVEL SUPPORT WILL BE IN PLACE TONIGHT AND
EARLY FRIDAY AS A STRENGTHENING JET STREAK BRINGS IN PLENTY OF
DIVERGENCE AT 300 MBS. ANOTHER BATCH OF DIVERGENCE POUNDS THROUGH
FRIDAY EVENING ACCOMPANYING A MODERATELY STRONG SHORTWAVE. FOR THE
START OF THE NEW WEEK...RIDGING FOLLOWS THE TROUGH AND MOVES OVER
THE TENNESSEE AND OHIO VALLEYS. LATER...THE BROAD RIDGE SLIDES EAST
ON MONDAY WITH ANOTHER TROUGH DROPPING INTO THE MID SECTION OF THE
NATION...ROTATING THROUGH EVEN SLOWER. THIS WILL LEAVE THE OHIO
VALLEY IN THE RISING SECTION OF THE LONGWAVE PATTERN FOR QUITE
AWHILE...MAKING FOR UNSETTLED WEATHER THROUGH MUCH OF THE WEEK.

SENSIBLE WEATHER WILL FEATURE A PROLONGED EXCESSIVE RAINFALL EVENT
FOR MOST OF EAST KENTUCKY TONIGHT INTO FRIDAY MORNING. DOWNSLOPING
AND THE AXIS OF HEAVIER RAIN JUST TO THE WEST WILL THANKFULLY SPARE
THE HEADWATERS OF THE KENTUCKY AND CUMBERLAND FOR A GOOD PORTION OF
THE NIGHT. THE REST OF THE AREA WILL NEED TO BE WATCHED CLOSELY FOR
CONTINUED COUNTY-WIDE FLOOD PROBLEMS...IN THE SOUTHWEST AND
DEVELOPING PROBLEMS ELSEWHERE AS THE RAIN CONTINUES UNABATED THROUGH
FRIDAY MORNING. HEAVY RAIN WILL BE MENTIONED IN EACH ZONE INTO THE
FIRST PART OF FRIDAY MORNING. GRADUALLY RISING TEMPERATURES TONIGHT
WILL KEEP THE WEATHER CONCERNS OF THE LIQUID VARIETY. THE LOW AND
ITS HEAVY RAIN WILL PULL EAST EARLY FRIDAY LEAVING LIGHTER POCKETS
OF RAIN BEHIND. HOWEVER...A TEMPORARY RESURGENCE COULD OCCUR IN THE
EVENING OVER THE FAR EAST AS THE 00Z SATURDAY JET STREAK MOVES
OVERHEAD. COLDER AIR WILL THEN POUR INTO THE AREA SWITCHING
LINGERING PRECIPITATION TO SNOW...BUT LITTLE ACCUMULATION EXPECTED
DUE TO LOW QPF. THE THREAT FOR LIGHT SNOW WILL CONTINUE INTO EARLY
SATURDAY ENDING SOUTHWEST TO NORTHEAST. CHILLY HIGH PRESSURE THEN
PASSES THROUGH THE TENNESSEE VALLEY FOR SATURDAY NIGHT THROUGH EARLY
MONDAY. A SIMILAR PATTERN...TO THE ONE WE CURRENT ARE ENDURING...
THEN SHOWS ITSELF FOR MONDAY THROUGH MIDWEEK AS A SOMEWHAT INVERTED
AREA OF LOW PRESSURE OOZES TOWARD THE AREA WITH MARGINAL THICKNESS
VALUES NECESSITATING AN AMBIGUOUS FORECAST OF A CHANCE OF SNOW OR
RAIN. AS THIS NEW ROUND OF MESSY WEATHER HEADS EAST...WRAP AROUND
WILL CONTINUE THE CONCERN FOR SOME LIGHT RAIN OR SNOW...THOUGH
PROBABLY JUST SNOW...INTO THURSDAY.

MOS TEMPS FROM GFS WERE PREFERRED TONIGHT THE MET AND FWC TOO WARM.
THEY WERE ALL SIMILAR BEYOND THAT AND DID NOT STRAY FAR. AS FOR
POPS...WENT CATEGORICAL TONIGHT INTO FRIDAY WITH THE GFS CUTTING OFF
THEIR POPS TOO SOON FOR FRIDAY...ESPECIALLY GIVEN THE SLOWER 18Z
SOLUTION FROM THE MESOETA. WENT ABOVE THE FWC AND MAV FOR FRIDAY
NIGHT AND SATURDAY AS THE WRAP AROUND MOISTURE MOVES IN WITH PLENTY
OF UPPER LEVEL SUPPORT INITIALLY.

AS FOR IFPS/GFE GRIDS...POPULATED WITH MY USUAL METHOD FROM THE
MESOETA FOR TEMPS...DEWPOINTS...AND WINDS THROUGH 60 HOURS. HAD TO
TAKE THE EDGE OFF THE HIGHER SUSTAINED WINDS ALONG OUR MOUNTAIN
COUNTIES. ALSO HAD TO ADJUST TEMPS TOWARD CURRENT VALUES AND WENT
WITH A NON DIURNAL PATTERN THROUGH THE NIGHT AS READINGS RISE INTO
THE LOWER AND MIDDLE 40S BY MORNING. THE REST OF THE GRIDS WERE IN
GOOD SHAPE AND HAD TO ADJUST VERY LITTLE.

&&

651 AM EST THU FEB 5 2004

BIGGEST CHANGE THIS PACKAGE WAS THE ADDITION OF THE REMAINDER OF THE
CWA TO THE FLOOD WATCH RUNNING FROM THIS AFTERNOON THROUGH FRIDAY AT
NOON. INITIAL THOUGHT WAS TO EXPAND EASTWARD ONLY TO
JOHNSON...MAGOFFIN...BREATHITT...PERRY...LESLIE...BELL COUNTY
LINE...BUT SURROUNDING CWA/S ISSUANCES...IN ADDITION TO SOME
UNCERTAINTY...ESPECIALLY WITH CONVECTION QPF TONIGHT...FEEL COVERING
ALL BASES A VERY GOOD IDEA.

BIGGEST DIFFERENCE IN QPF FORECAST BTWN GFS AND THE MESOETA APPEARS
TO BE THE PRESENCE OF DOWNSLOPE FORCING THAT IS PROMINENT IN THE
MESOETA. DESPITE THE FACT THAT THE MESOETA DOES GENERALLY HANDLE
THESE HIGH RES LOW LEVEL FEATURES BETTER THAN THE GFS...FEEL THAT
THE WINDOW OF OPPORTUNITY IF A BIT SMALL WHEN YOU CONSIDER ANY
UNCERTAINTY...AND DESPITE A HINDRANCE TO QPF IN THE EAST AND
SOUTHEASTERN CWA TONIGHT...FRONTAL PASSAGE QPF STILL WARRANT THE
CONCERN OF EXCESSIVE QPF COME EARLY IN THE MORNING ON FRIDAY.
ESPECIALLY WITH THE INTRODUCTION OF THE POSSIBILITY OF SOME ELEVATED
CONVECTION GIVEN FORECAST SOUNDINGS...THAT ALSO INCLUDE PW WELL OVER
AN INCH AHEAD OF THE FRONT. THIS...COMBINED WITH MUCH HIGHER GFS QPF
HAS LED TO A BLEND FOR THIS PACKAGE. THIS MESHES WELL WITH HPC
DISCUSSION THIS MORNING AS WELL. GFS ILLUSTRATES A GOOD BAND OF 1.75
TO 3.25 INCHES OF PRECIP ACROSS THE CWA THROUGH 18Z FRIDAY...THE
MESOETA 1.5 TO 0.7 INCHES THROUGH 18Z FRIDAY...AND THE HPC QPF
ILLUSTRATES THE BLEND AS 1.5 TO 1.75 INCHES IN THE EASTERN CWA AND
GREATER THAN 2.5 INCHES IN THE WESTERN CWA THROUGH 18Z ON FRIDAY.
BIGGEST QPF SHOT WILL COME BTWN 00 AND 12Z FRIDAY...WITH FRONTAL
PASSAGE...WHEN CHANCE FOR ANY CONVECTION WILL BE BEST AS WELL.

HAVE INTRODUCED THE POSSIBILITY OF THE SLIGHT CHANCE FOR IP OR
FREEZING RAIN AT ONSET AGAIN THIS PACKAGE...LIMITED TO THE NORTHERN
TWO ZONES...GENERALLY NORTH AND NORTHEAST OF BREATHITT COUNTY.
DURATION WILL BE VERY SHORT GIVEN FORECAST SOUNDING. FEEL THERE IS
PROBABLY A BETTER CHANCE FOR IP AS OPPOSED TO THE FREEZING
RAIN...BUT BOTH ARE INCLUDED. WITH THE ONSET OF PRECIP A LITTLE
UNSURE...FELT IT WOULD BEST SERVE EVERYONE TO INCLUDE THE SLIGHT
CHANCE OF THE FROZEN PRECIP...DESPITE THE FACT THAT THE ONSET OF
PRECIP...AND GOOD FROZEN PRECIP ENVIRONMENT ONLY LINE UP FOR A VERY
SHORT TIME...WITH SOME UNCERTAINTY THERE.

WINDS REMAIN A CONCERN TONIGHT...BUT LESS SO. LOOKS AS THOUGH MOST
LLJ ENERGY IS NOW EXPECTED TO PASS A BIT FURTHER TO THE
WEST...SPARING THE HIGHER ELEVATIONS OF FAR EASTERN KENTUCKY FROM
THE BRUNT OF IT/S ENERGY. HOWEVER...THIS STILL WARRANTS WATCHING...

&&

.JKL...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT THROUGH
NOON FRIDAY FOR ENTIRE CWA.

JM
Hazardous weather outlook, Feb 5, 4:27 AM EST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
427 AM EST THU FEB 5 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061000-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY-
POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-
WOLFE KY-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...
MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING...
MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE...
PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
427 AM EST THU FEB 5 2004

...FLOOD WATCH FOR EASTERN KENTUCKY FROM THURSDAY AFTERNOON THROUGH
FRIDAY NOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FLOODING IS POSSIBLE WITH ANYWHERE FROM ONE TO THREE
INCHES OF RAIN FORECAST FOR EASTERN KENTUCKY FROM THIS AFTERNOON
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE POTENTIAL FOR FLOODING CONTINUES THROUGH MIDDAY FRIDAY. WITH THE
EXTENDED PERIOD OF HEAVY RAIN FORECAST SIGNIFICANT RISES ARE ALSO
EXPECTED ON THE LARGER RIVERS AND THEIR TRIBUTARIES.

SNOW WILL BE POSSIBLE FROM LATE FRIDAY NIGHT THROUGH SUNDAY. ANY
ACCUMULATIONS WILL BE LIGHT AND GENERALLY LESS THAN AN INCH.

ALTHOUGH MIXED WITH RAIN AT TIMES...THERE IS ALSO A CHANCE FOR LIGHT
SNOW FROM MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.

DUSTY

In the hours before

Local storm report, Feb 6, 12:02 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            WALDEN                  36.85N 84.17W
02/05/2004                   WHITLEY            KY   LAW ENFORCEMENT

            TIDAL WAVE ROAD STILL CLOSED DUE TO HIGH WATER. REPORTED
            BY 911 DISPATCH.

&&

KO
Local storm report, Feb 6, 12:05 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1205 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            MONTICELLO              36.84N 84.85W
02/05/2004                   WAYNE              KY   LAW ENFORCEMENT

            HWY 92 STILL CLOSED DUE TO HIGH WATER. NUMEROUS OTHER
            REPORTS OF HIGH WATER COUNTYWIDE. REPORTED BY 911
            DISPATCH.

&&

KO
Local storm report, Feb 6, 12:08 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1208 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            CORBIN                  36.94N 84.11W
02/05/2004                   WHITLEY            KY   LAW ENFORCEMENT

            HWY 26 AND BACON CREEK ROAD STILL CLOSED ALONG WITH TIDAL
            WAVE ROAD NEAR WALDEN. REPORT BY 911 DISPATCH.

&&

KO
Local storm report, Feb 6, 12:11 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1211 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLOOD            MANCHESTER              37.15N 83.77W
02/05/2004                   CLAY               KY   EMERGENCY MNGR

            NEARLY 5 INCHES OF WATER OVER MEMORIAL DRIVE UP TO THE
            HOSPITAL IN MANCHESTER. NUMEROUS HIGH WATER REPORTS
            COUNTYWIDE.

&&

KO
Local storm report, Feb 6, 2:04 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
204 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1236 AM     FLOOD            MONTICELLO              36.84N 84.85W
02/06/2004                   WAYNE              KY   LAW ENFORCEMENT

            HWY 92 REMAINED CLOSED DUE TO HIGH WATER. HIGH WATER WAS
            OVER NUMBEROUS ROADS COUNTYWIDE. REPORTED BY 911
            DISPATCH.

1238 AM     FLOOD            CORBIN                  36.94N 84.11W
02/06/2004                   WHITLEY            KY   LAW ENFORCEMENT

            HWY 26 AND BACON CREEK ROADS REMAINED CLOSED DUE TO HIGH
            WATER. IN WALDEN, TIDAL WAVE ROAD REMAINED CLOSED.
            REPORTED BY 911 DISPATCH.

0138 AM     FLOOD            SOMERSET                37.08N 84.61W
02/06/2004                   PULASKI            KY   LAW ENFORCEMENT

            HIGH WATER WAS ACROSS SLATE BRANCH ROAD NEAR MANDEIRA,
            EAST RTE 80 AT HWY 1956, AND OFF HWY 769 AT KENNEDY. OVER
            ONE FOOT OF FLOWING WATER WAS REPORTED OVER THESE ROADS.
            REPORTED BY 911 DISPATCH.

0143 AM     FLOOD            WHITLEY CITY            36.72N 84.48W
02/06/2004                   MCCREARY           KY   LAW ENFORCEMENT

            NUMEROUS LOW LYING AREAS WITH STANDING HIGH WATER
            COUNTYWIDE. REPORTED BY 911 DISPATCH.

0141 AM     FLOOD            1 N LONDON              37.14N 84.08W
02/06/2004                   LAUREL             KY   LAW ENFORCEMENT

            ROAD CLOSED NEAR INTERSECTION OF HWY 638 AND HWY 586.
            MANY LOW WATER CROSSINGS UNDER WATER.

&&

KO
Local storm report, Feb 6, 3:14 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
314 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0303 AM     FLOOD            MCKEE                   37.43N 83.99W
02/06/2004                   JACKSON            KY   LAW ENFORCEMENT

            THREE FEET OF WATER FLOWING ACROSS HIGHWAY 89 SOUTH. ROAD
            IS IMPASSABLE. REPORTED BY 911 DISPATCH.

&&

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 9:42 AM ESTFlash Flood WarningJKLMartin3 hr

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.